Repigmentation of hair after latanoprost therapy

    Silvano Bellandi, L. Amato, E. M. Cipollini, Emiliano Antiga, L. Brandini, Paolo Fabbri
    Image of study
    TLDR Latanoprost therapy potentially caused a woman's white hair to darken again.
    In 2011, a 65-year-old woman with open-angle glaucoma experienced repigmentation of her white hair after using latanoprost therapy. She noticed her hair gradually darkening about 3 years after starting the therapy, a process that took about a year, starting from the root and spreading to the entire length of the hair. She did not use any hair dye, new shampoo, or scalp lotion during this time. The mechanism behind latanoprost-associated hair and skin changes in growth and pigmentation is not well understood, but it's likely mediated by the PGF2a receptor, which latanoprost selectively targets. This case suggested that hair greying might not be irreversible and that latanoprost therapy could potentially cause hair repigmentation.
    View this study on onlinelibrary.wiley.com →

    Cited in this study